Alert archive / New Mexico / Wind Advisories in 2008
Wind Advisory 57, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 22, 2008, 9:07 PM MST. It took effect at Dec 23, 2008, 12:00 AM MST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 9:07 PM MST (04:07 UTC)
- In effect from
- Dec 23, 2008, 12:00 AM MST
- Expired
- Dec 23, 2008, 5:00 PM MST
- In force
- 17 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KABQ 230407 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 907 PM MST MON DEC 22 2008 ...STRONG WINDS LATE TONIGHT THROUGH TUESDAY... .THE JET STREAM ASSOCIATED WITH AN UPPER LEVEL TROUGH WILL CROSS THE SOUTH CENTRAL MOUNTAINS OF NEW MEXICO LATE TONIGHT THROUGH TUESDAY. STRONG SOUTHWEST SURFACE WINDS WILL RESULT AS EARLY AS MIDNIGHT IN THE SOUTH CENTRAL MOUNTAINS. THE STRONG WINDS WILL SPREAD ONTO THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES ON TUESDAY MORNING. STRONG WINDS ARE EXPECTED TO DIMINISH BY SUNSET TUESDAY. NMZ016-017-026-231230- /O.NEW.KABQ.WI.Y.0057.081223T0700Z-081224T0000Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITIES OF...CARRIZOZO...RUIDOSO 907 PM MST MON DEC 22 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST TUESDAY. SOUTHWEST WINDS WILL DEVELOP IN THE SOUTH CENTRAL MOUNTAINS AROUND MIDNIGHT...THEN SPREAD ONTO THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES ON TUESDAY MORNING. WIND SPEEDS WILL REACH 30 TO 40 MPH WITH GUSTS AROUND 55 MPH. WIND SPEEDS WILL DECREASE BY SUNSET TUESDAY. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 44
2 follow-up statements
000 WWUS75 KABQ 231047 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 AM MST TUE DEC 23 2008 ...STRONG WINDS TO CONTINUE SPREADING ACROSS MUCH OF EASTERN NEW MEXICO... .AN UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO PUSH OVER NEW MEXICO BY LATE THIS AFTERNOON WHILE A SURFACE LOW TAKES SHAPE OVER THE TEXAS PANHANDLE. THIS SCENARIO WILL SET THE STAGE FOR STRONG WINDS TO DEVELOP OVER MUCH OF NEW MEXICO...PARTICULARLY THE SOUTH CENTRAL MOUNTAINS AND INTO THE EASTERN PLAINS. WINDS ARE ALREADY GUSTING ABOVE 50 MPH IN THE HIGHER TERRAIN OF LINCOLN COUNTY...AND THESE STRONG WINDS ARE EXPECTED TO SPREAD NORTHEASTWARD INTO THE PLAINS AFTER DAYBREAK. NMZ017-231900- /O.UPG.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ /O.NEW.KABQ.HW.W.0014.081223T1047Z-081224T0000Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 347 AM MST TUE DEC 23 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS UPGRADED THE WIND ADVISORY TO A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE TO GUST ABOVE 50 MPH THROUGH THE EARLY MORNING HOURS ACROSS THE HIGH TERRAIN OF LINCOLN COUNTY. SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WILL BE COMMON...ESPECIALLY ALONG RIDGE TOPS AND DOWNWIND OF SUMMITS. OCCASIONAL GUSTS IN EXCESS OF 60 MPH ARE EXPECTED DURING THE LATE MORNING AND AFTERNOON. WINDS WILL GRADUALLY DECREASE AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ NMZ006-012-013-018>021-231900- /O.EXA.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 347 AM MST TUE DEC 23 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WINDS WILL STEADILY INCREASE FROM THE SOUTHWEST THIS MORNING...PARTICULARLY AFTER SUNRISE. BY THE EARLY AFTERNOON SUSTAINED WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED OVER MUCH OF THE EASTERN PLAINS OF NEW MEXICO. OCCASIONAL GUSTS OF 50 TO 55 MPH ARE ALSO POSSIBLE...AND VISIBILITIES WILL OCCASIONALLY BE REDUCED IN AREAS OF BLOWING DUST. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ016-026-231900- /O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITY OF...CARRIZOZO 347 AM MST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. STRONG SOUTHWEST WINDS WILL GRADUALLY SPREAD FROM THE SOUTH CENTRAL MOUNTAINS INTO THE ADJACENT HIGH PLAINS OF LINCOLN AND SOUTHWEST CHAVES COUNTIES THROUGH THE MORNING HOURS. BY LATE MORNING WIND SPEEDS WILL REACH 30 TO 40 MPH WITH GUSTS OF 55 MPH. VISIBILITIES WILL OCCASIONALLY BE REDUCED IN AREAS OF BLOWING DUST. WIND SPEEDS WILL BEGIN TO DIMINISH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ 52
000 WWUS75 KABQ 231832 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1132 AM MST TUE DEC 23 2008 ...STRONG WINDS WILL CONTINUE OVER MUCH OF EASTERN NEW MEXICO... .AN INTENSE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO WILL CREATE STRONG WEST TO SOUTHWEST WINDS THROUGH THE REMAINDER OF THE DAY...WITH THE STRONGEST WINDS OVER THE SACRAMENTO MOUNTAINS. WINDS WILL GRADUALLY DIMINISH AFTER SUNSET. NMZ017-240000- /O.CON.KABQ.HW.W.0014.000000T0000Z-081224T0000Z/ CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- INCLUDING THE CITY OF...RUIDOSO 1132 AM MST TUE DEC 23 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 60 MPH WILL CONTINUE THROUGH THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TAKE ACTION TO SECURE TRASH CANS... LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES... AND DOWN POWER LINES. $$ NMZ016-026-240000- /O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- INCLUDING THE CITY OF...CARRIZOZO 1132 AM MST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON OVER THE LINCOLN COUNTY PLAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ NMZ006-012-013-018>021-240000- /O.CON.KABQ.WI.Y.0057.000000T0000Z-081224T0000Z/ HARDING COUNTY-CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- INCLUDING THE CITIES OF...ROY...SANTA ROSA...TUCUMCARI... FORT SUMNER...ROSWELL...PORTALES...CLOVIS 1132 AM MST TUE DEC 23 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THE AFTERNOON OVER THE EAST CENTRAL AND SOUTHEAST PLAINS. WINDS WILL GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. $$ GUYER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 22, 3:04 PM MST, 6 hours 3 minutes earlier.
Area forecast discussion, Dec 22, 3:04 PM MST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 304 PM MST MON DEC 22 2008 .DISCUSSION... CURRENT FORECAST THROUGH TUESDAY NIGHT LOOKS ON TRACK AND INVESTED MOST OF TIME INTO THE DETAILS AT THIS POINT...AND INTO THE FORECAST FOR XMAS EVE THROUGH FRIDAY NIGHT. MAIN CHANGES WILL BE TO INCLUDE THE MIDDLE RIO GRANDE VALLEY IN A WINTER WX ADVISORY FOR TONIGHT AND TUESDAY. THE LATEST WATER VAPOR LOOP SHOWS A LARGE UPPER LEVEL WAVE OVER THE WESTERN UNITED STATES EJECTING A MOIST PLUME OVER THE SW CONUS. THE 400-250MB AIRCRAFT WINDS SHOW A 90-110 KNOT JET WITHIN THE BASE OF THIS TROUGH. PWAT VALUES ACROSS THE SW ARE AROUND 150 PERCENT ABOVE NORMAL. 12Z NAM/GFS/ECMWF ARE STILL IN EXCELLENT AGREEMENT THAT SNOW CURRENTLY DEVELOPING OVER THE NORTHERN AND WESTERN MTNS WILL CONTINUE TO EXPAND AND INTENSIFY DURING THE LATE EVENING HOURS. THE LOCAL 7.5KM WRF MODEL IS LATCHING ONTO PRECIP DEVELOPING ALONG THE WEST SLOPES OF THE SANDIA/MANZANO MTNS LATE THIS EVENING...THEREFORE HAVE OPTED TO PLACE A WINTER WX ADV FOR OVERNIGHT INTO TUESDAY FOR NMZ009. SNOW ACCUMS ACROSS THE WARNING AREAS STILL LOOK GREAT SO MADE VERY LITTLE CHANGES TO SNOW GRIDS. THE MAJOR CONCERN WITH THIS SYSTEM WILL BE STRONG WINDS IN THE HIGHER TERRAIN...CREATING NEAR BLIZZARD CONDITIONS ACROSS THE NORTHERN AND WESTERN MTNS OVERNIGHT. 700MB WINDS SHOW A 40-60 KNOT JET ADVECTING ACROSS THE CENTRAL MTNS OVERNIGHT INTO TUESDAY. LEFT WINDS BELOW HIGH WIND OVER THE SACS AND WILL LET THE NEXT SHIFT DETERMINE WITH NEW MOS NUMBERS WHETHER HIGH WINDS ARE IN ORDER. LOWERED MAX TEMPS FOR TUESDAY ACROSS THE BOARD 5 TO 10 DEGREES BELOW GUIDANCE. AM A LITTLE SURPRISED TO SEE MOS MAX TEMPS IN THE 30S AND 40S NORTH AND WEST WITH PRECIP AND EVEN MORE COLD AIR ADVECTION MOVING THRU THAN TODAY. 12Z NAM/GFS/ECMWF/CANADIAN ARE IN GOOD AGREEMENT... WITH SUPPORT FROM ENSEMBLES...THAT A WEAKER SYSTEM WILL SLIDE THRU THE AREA XMAS EVE INTO XMAS DAY...HOWEVER SNOW RATIOS WILL BE HIGH WITH 700MB TEMPS AT -8 TO -12C. TWEAKED POPS TO LIKELY OVER THE NORTHERN MOUNTAINS THRU XMAS DAY. THE NEXT SYSTEM WILL MOVE INTO THE REGION BEHIND THE XMAS SYSTEM VERY QUICKLY OVER THE NW CORNER. RAISED POPS TO LIKELY AGAIN IN THIS AREA FRIDAY WITH ANOTHER WINDY STORM LIKELY INTO FRIDAY. THE WEEKEND LOOKS TO CLEAR UP FROM WEST TO EAST LEAVING BEHIND THE COLDEST AIR OF THE SEASON. GUYER && .AVIATION... DETERIORATING VIS/CIGS WILL DEVELOP THIS EVENING...ESPECIALLY OVER NRN/WRN NEW MEXICO AS AN UPPER LEVEL SYSTEM BRINGS SIGNIFICANT SNOW TO THE REGION. MUCH OF THE ACTIVITY WILL BE IFR IN NATURE OR LOWER. OPTED TO INCLUDE PREDOMINANT SNOW IN THE KFMN/KGUP TAFS...HOWEVER BE PREPARED FOR LOCALIZED LOWER CONDITIONS. KSAF/KABQ TAFS WILL LIKELY NEED AN EXTENSION IN THE TEMPO SNOW GROUP...OR POSSIBLY UPGRADED TO PREDOMINANT ACTIVITY BASED ON THE LATEST RADAR TRENDS. THERE WILL BE A REDUCTION IN PCPN COVERAGE BY LATE TUESDAY AFTERNOON/EARLY EVENING WITH VIS/CIGS IMPROVING. IN ADDITION...WINDS WILL INCREASE STATEWIDE WITH AREAS OF BLOWING SNOW POSSIBLE IN THE WEST. STRONGEST WINDS ARE EXPECTED IN THE SOUTHEAST...WHERE GUSTS UP TO 50KTS ARE LIKELY. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. DPORTER && .FIRE WEATHER... AN ACTIVE WEATHER PATTERN WILL ENSUE OVER THE LAND OF ENCHANTMENT AS A SERIES OF UPR LEVEL WAVES TRACK ACROSS THE REGION. SIGNIFICANT SNOWFALL IS LIKELY OVER NRN/WRN NM TONIGHT THROUGH TUE AFTERNOON... WITH ADDITIONAL SNOWS EXPECTED WED NIGHT/THU WITH THE FINAL SYSTEM IMPACTING THE AREA THU NIGHT INTO FRI. WINDS WILL ALSO INCREASE OVER NM WITH EACH DISTURBANCE PASSAGE. EXPECT THE HIGHEST SPEEDS TO BE ALONG AND EAST OF THE CENTRAL MTS. THERE WILL BE NO SIGNIFICANT FIRE WEATHER CONCERNS AS MIN HUMIDITIES SHOULD REMAIN WELL ABOVE CRITICAL THRESHOLDS. FAIRLY QUIET WEATHER IS PROGGED FOR THE UPCOMING WEEKEND. DPORTER && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 31 32 14 31 / 90 70 20 30 GALLUP.......................... 30 32 15 32 / 90 70 30 30 GRANTS.......................... 29 33 16 34 / 70 70 20 20 GLENWOOD........................ 28 35 26 40 / 40 70 20 10 CHAMA........................... 20 26 13 25 / 100 100 50 30 LOS ALAMOS...................... 29 32 18 30 / 60 60 20 20 RED RIVER....................... 18 25 10 23 / 60 80 40 20 TAOS............................ 22 32 3 30 / 60 70 30 10 SANTA FE........................ 24 32 14 31 / 60 70 30 10 SANTA FE AIRPORT................ 26 34 15 33 / 60 60 20 10 ESPANOLA........................ 24 35 10 34 / 60 60 10 10 ALBUQUERQUE HEIGHTS............. 31 35 23 38 / 50 50 10 10 ALBUQUERQUE VALLEY.............. 30 36 22 40 / 50 50 10 10 ALBUQUERQUE FOOTHILLS........... 29 33 22 36 / 50 60 10 10 ALBUQUERQUE WEST MESA........... 30 35 22 39 / 50 50 10 10 SOCORRO......................... 28 44 22 44 / 20 50 10 10 SANDIA PARK/CEDAR CREST......... 28 32 23 35 / 60 70 30 20 MORIARTY/ESTANCIA............... 31 36 26 36 / 30 50 10 10 CARRIZOZO....................... 34 44 26 44 / 5 40 10 5 RUIDOSO......................... 27 40 23 38 / 10 50 20 20 RATON........................... 20 37 10 36 / 20 30 20 5 LAS VEGAS....................... 27 35 11 35 / 30 30 20 10 ROY............................. 27 40 14 38 / 10 20 20 5 CLAYTON......................... 26 44 16 42 / 0 20 10 0 SANTA ROSA...................... 27 45 21 44 / 10 20 10 0 TUCUMCARI....................... 27 50 23 46 / 5 10 10 0 FORT SUMNER..................... 26 51 17 46 / 0 10 10 0 CLOVIS.......................... 27 54 23 46 / 0 10 10 0 PORTALES........................ 27 56 26 48 / 0 10 10 0 ROSWELL......................... 27 58 30 54 / 0 10 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ001>004-008-014. WIND ADVISORY UNTIL 6 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ007. WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ005-010-011. WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING ZONES...NMZ009. && GUYER/46
Hazardous weather outlook, Dec 22, 3:47 PM MST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 347 PM MST MON DEC 22 2008 NMZ001>021-026-231300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 347 PM MST MON DEC 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT MODERATE TO HEAVY SNOWFALL WILL DEVELOP ACROSS WESTERN AND CENTRAL NEW MEXICO TONIGHT...ESPECIALLY IN THE HIGHER TERRAIN. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED ALONG THE WEST AND SOUTHWEST FACING SLOPES OF THE NORTHERN MOUNTAINS...WHERE UP TO TWO FEET IS POSSIBLE. A WINTER STORM WARNING REMAINS IN EFFECT FOR NORTHERN AND WESTERN NEW MEXICO THROUGH TUESDAY AFTERNOON. A WINTER WEATHER ADVISORY FOR LIGHTER SNOWFALL REMAINS IN EFFECT FOR THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS AS WELL AS AREAS WEST OF INTERSTATE 25 IN THE NORTHEAST HIGHLANDS. SURFACE WINDS WILL ALSO INCREASE ACROSS THE STATE TONIGHT...CREATING AREAS OF BLOWING AND DRIFTING SNOW... PARTICULARLY IN THE HIGHER TERRAIN. PLEASE REFER TO THE LATEST WINTER WEATHER STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAVY SNOWFALL WILL CONTINUE ACROSS WESTERN AND CENTRAL NEW MEXICO THROUGH THE AFTERNOON HOURS. PLEASE REFER TO DAY ONE AND THE WINTER WEATHER STATEMENT FOR FURTHER DETAILS. SIGNIFICANT SNOWS ARE EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY OVER CENTRAL AND WESTERN NEW MEXICO. THE HEAVIEST SNOW ACCUMULATIONS ARE EXPECTED IN THE HIGHER TERRAIN...WITH STRONG WINDS CREATING BLOWING AND DRIFTING SNOW. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. DPORTER/GUYER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:47 AM MST | High Wind Warning | ABQ | 13 hr | |
| Dec 23, 4:16 AM MST | Winter Storm Watch | ABQ | 24 hr |
Nearby
Wind Advisories in New Mexico, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.